advertisement
Question
Posted by: Ina | 2010/11/03

Statins

I used it for cholesterol now my leg muscles are damaged. What can I do

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagePharmacist

Hi Ina

I take it you are referring to muscle damage as a result of taking a statin-medicine? Hopefully you've discontinue taking the medicine - If not, contact your prescribing doctor at once for an alternative. While most people who experience muscle pain will return to normal after discontinuing statin use, some susceptible individuals suffer permanent muscle damage from statin use.

Suggested treatment for now are symptomatic and aim at reducing muscle pain, inflammation and peripheral neuropathy.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Ina | 2010/11/08

Thank you for the answer. I stopped using it 6 months ago, but the muscle pain the same. Voltaren helps but when I stop the pain is back. Will exercise help. I make use of hospital outpatient services.

Reply to Ina
Posted by: pharmacist | 2010/11/05

Hi Ina

I take it you are referring to muscle damage as a result of taking a statin-medicine? Hopefully you've discontinue taking the medicine - If not, contact your prescribing doctor at once for an alternative. While most people who experience muscle pain will return to normal after discontinuing statin use, some susceptible individuals suffer permanent muscle damage from statin use.

Suggested treatment for now are symptomatic and aim at reducing muscle pain, inflammation and peripheral neuropathy.

Reply to pharmacist

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement